Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary



May 7, 2001

I'm sorry for my english. I'm from Switzerland.Davide,m,64 I'm HIV + since '93. I first began the therapy last Year (06.00):viral load 100000, Cd4 about 40. One month later I began to get "strange" and for 4 weeks i had allucinations like people getting fat and thin or swinging in the street. They were visual allucinations, I was able to have quite normal dicussions at work or with friends but I was extremly sensible to people. The doctors(RM) found out a brain lesion and nothing else (no toxo, no cytomeg.,no...). The diagnosis was primary HIV encefalitis (PHE).Ijust went on with the teraphy. Now I'm o.k., but why am I not crazy? What's wrong? Is PHE = Aids dementia komplex or not? .September 2000 my Viral load was < 100 and Cd4 196 with Zerit, 3Tc and Viracept: they do not have a good penetration in brain cells! I had and have a very bad time. What shall I expect?

Response from Dr. Bartlett

The visual hallucinations you describe sound very disruptive. In the absence of another explanation, we sometimes attribute such problems to primary HIV encephalitis. This does not necessarily mean that you have, or will get HIV-associated dementia. Maximizing the suppression of HIV in your brain is important, and your doctors may want to measure an HIV RNA level in your cerebrospinal fluid. If it is detectable they could try another antiretroviral combination.



Previous
Regarding masturbation/semen amount
Next
lymphnodes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement